MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII BALLOON BLUNT TIP SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R47
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: digestive surgery.Event description: [translation] use of the laparoscopic trocar into which the 8 mm robotic trocar is inserted (standard technique recommended by intuitive when using the robot with an open laparoscopy technique).Surgery performed without any particular difficulties.At the end of the procedure, when the trocars were removed, it was found that the distal end of the laparoscopic trocar was broken with a piece missing.The missing part was searched for several hours using laparoscopy and then laparotomy: only one missing part was found and removed.Clinical consequences: longer procedure due to the search for the missing part of the distal end of the trocar and the associated risks.If the missing part is still in the abdomen, it can cause vascular erosion or organ erosion with serious consequences or even a risk to the patient's life.Consequences for the patient/caregiver: the immediate situation is anxiety provoking and highly destabilizing for the patient and their family as well as for medical and non-medical staff.Search for the missing part for several hours using laparoscopy followed by a laparotomy.A ct scan was performed to locate the part but this was not successful.The patient and his family were informed.Post operative and prolonged remote monitoring.Report to the laboratory and the ansm by the pharmacy.Ei report to follow.Batch containing this trocar isolated and withdrawn from use, pending return from the laboratory.The device in question and the missing piece found are set aside at the pharmacy for analysis by the laboratory.Additional information received from an applied medical representative via email on 21aug2025: [translation] the event unit can be returned and available at the pharmacy.Sterile units will return.There were no other trocars used.Patient is currently hospitalized.It was confirmed it was the rupture of the cannula which was intact at the beginning of the operation.The trocar was inserted in open in a direct and easy way and there was difficulty during insertion.The break was not clean, irregular, manifestant broken in at least 2 parts.I didn't look specially for the cracks, one of the colleague present in the operation room that day told that there was indeed a vertical crack up to the balloon.The 8 mm robot trocar was inserted inside, used for optics.This technique is often used and recommended by intuitive when using the robot with an open laparoscopy technique, to avoid pneumoperitoneum leakage.Intervention: search for the missing part; converted to laparotomy; ct scan was performed.Patient status: currently hospitalized.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: digestive surgery event description: [translation] use of the laparoscopic trocar into which the 8 mm robotic trocar is inserted (standard technique recommended by intuitive when using the robot with an open laparoscopy technique).Surgery performed without any particular difficulties.At the end of the procedure, when the trocars were removed, it was found that the distal end of the laparoscopic trocar was broken with a piece missing.The missing part was searched for several hours using laparoscopy and then laparotomy: only one missing part was found and removed.Clinical consequences: longer procedure due to the search for the missing part of the distal end of the trocar and the associated risks.If the missing part is still in the abdomen, it can cause vascular erosion or organ erosion with serious consequences or even a risk to the patient's life.Consequences for the patient/caregiver: the immediate situation is anxiety provoking and highly destabilizing for the patient and their family as well as for medical and non-medical staff.Search for the missing part for several hours using laparoscopy followed by a laparotomy.A ct scan was performed to locate the part but this was not successful.The patient and his family were informed.Post operative and prolonged remote monitoring.Report to the laboratory and the ansm by the pharmacy.Ei report to follow.Batch containing this trocar isolated and withdrawn from use, pending return from the laboratory.The device in question and the missing piece found are set aside at the pharmacy for analysis by the laboratory.Additional information received from an applied medical representative via email on 21aug25: [translation] the event unit can be returned and available at the pharmacy.Sterile units will return.There were no other trocars used.Patient is currently hospitalized.It was confirmed it was the rupture of the cannula which was intact at the beginning of the operation.The trocar was inserted in open in a direct and easy way and there was difficulty during insertion.The break was not clean, irregular, manifestant broken in at least 2 parts.I didn't look specially for the cracks, one of the colleagues presents in the operation room that day told that there was indeed a vertical crack up to the balloon.The 8 mm robot trocar was inserted inside, used for optics.This technique is often used and recommended by intuitive when using the robot with an open laparoscopy technique, to avoid pneumoperitoneum leakage.Additional information received from an applied medical representative via email on 01sep25: the patient has returned home after a prolonged hospital stay and is doing well according to the latest reports.Nca complaint submission was received on 03sep25.Incident report number (b)(4).Intervention: search for the missing part; converted to laparotomy; ct scan was performed.Patient status: returned home after prolonged hospital stay and patient is doing well.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment and four (4) sterile non-event units.Visual inspection of the event unit confirmed the complainant¿s experience of a cannula tip fracture.The clear fragment was identified to be part of the cannula tip.No damage or nonconformances were observed on any of the non-event units.Based on the condition of the returned unit, it is likely the cannula tip fracture was due to excess stress applied to the tip or contact with an object or instrument during the procedure.However, the exact root cause is unknown.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
KII BALLOON BLUNT TIP SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22897637
Report Number2027111-2025-00714
Device Sequence Number20284317
Product Code GCJ
UDI-Device Identifier00607915116453
UDI-Public(01)00607915116453
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC0R47
Device Catalogue Number101477565
Device Lot Number1554015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown